Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 19, 2018, 6:13 PM CDT for Gage County, Lancaster County, Saline County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 19, 2018, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Lancaster County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WGUS53 KOAX 192313
FFWOAX
NEC067-109-151-200215-
/O.NEW.KOAX.FF.W.0007.180619T2313Z-180620T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
613 PM CDT TUE JUN 19 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Southern Lancaster County in southeastern Nebraska...
Northeastern Saline County in southeastern Nebraska...
Northwestern Gage County in southeastern Nebraska...
* Until 915 PM CDT.
* At 612 PM CDT, emergency management reported heavy rain across the
warned area, with water flowing over 40th and Rokeby Road. Up to
two inches of rain have already fallen. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Crete, Hickman, Firth, Cortland, Clatonia, Hallam, Roca, Sprague,
Stagecoach State Recreation Area, Walnut Creek Recreation Area,
Wagon Train State Recreation Area, Olive Creek State Recreation
Area and Bluestem State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4051 9697 4069 9704 4073 9653 4053 9654
4040 9677
$$
DEWALD2 follow-up statements
665
WGUS73 KOAX 200003
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
703 PM CDT TUE JUN 19 2018
NEC067-109-151-200215-
/O.CON.KOAX.FF.W.0007.000000T0000Z-180620T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster NE-Saline NE-Gage NE-
703 PM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN LANCASTER...NORTHEASTERN SALINE AND NORTHWESTERN GAGE
COUNTIES...
At 702 PM CDT, Doppler radar indicated showers continuing across the
warned area. Up to two and a half inches of rain have likely already
fallen between Crete and Roca. Be cautious of flash flooding in the
area.
Some locations that will experience flooding include...
Crete, Hickman, Firth, Cortland, Clatonia, Hallam, Roca, Sprague,
Stagecoach State Recreation Area, Walnut Creek Recreation Area, Wagon
Train State Recreation Area, Olive Creek State Recreation Area and
Bluestem State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4051 9697 4069 9704 4073 9653 4053 9654
4040 9677
$$
DEWALD577
WGUS73 KOAX 200211
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
911 PM CDT TUE JUN 19 2018
NEC067-109-151-200218-
/O.EXP.KOAX.FF.W.0007.000000T0000Z-180620T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster NE-Saline NE-Gage NE-
911 PM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN LANCASTER...NORTHEASTERN
SALINE AND NORTHWESTERN GAGE COUNTIES WILL EXPIRE AT 915 PM CDT...
The heavy rain from thunderstorms had decreased. For now, the threat
of flash flooding has decreased but more thunderstorms are possible
overnight.
A flash flood watch remains in effect. Additional flooding could
develop.
LAT...LON 4051 9697 4069 9704 4073 9653 4053 9654
4040 9677
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:02 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 19, 3:02 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
302 PM CDT Tue Jun 19 2018
.SHORT TERM...(Tonight through Friday)
Issued at 300 PM CDT Tue Jun 19 2018
Convection is rather limited early this afternoon, although the
stalled surface boundary is still in place across the region,
stretching from central IA into east central NE then arcing down
towards northwest KS at 19Z. Potential for heavy rain will be the
main forecast concern through the period.
Another round of storms is expected to move into the area tonight
as the next shortwave trough, currently coming out of the central
Rockies, ejects out across the central plains. Precipitable water
remains high and the potential for heavy rain will continue for
the area tonight into Thursday as the upper low over the northern
Rockies moves into the region. SREF shows weak flow spreading over
the region with the upper system resulting in slow storm motion
and the possiblity of prolonged heavy rain.
Some areas around Omaha into parts of west central and southwest
Iowa received significant rains during the past 24 hours with
reports of 3 to 5 inches and saturated or near saturated ground.
More heavy rain will be possible tonight so a flash flood watch
has been issued for areas around Omaha arcing down to southwest
of Lincoln in southeast Nebraska along the stalled frontal
boundary. Storms are expected to develop west and south of the
area during the late afternoon then spread north and east during
the evening and overnight hours.
This wet pattern is expected to move east of the area on Friday
with cooler and less humid conditions spreading into the area.
.LONG TERM...(Friday night through Tuesday)
Issued at 300 PM CDT Tue Jun 19 2018
The forecast doesn't stay dry for long however, as another upper
trough begins to drop into the plains region by Saturday with a
reenforcing trough coming in by Monday. These two system will
bring the chance of more storms to the region for the weekend into
early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Jun 19 2018
Satl imagery and sfc obs were showing MVFR cigs over ERN NE were
gradually breaking. KOMA and KLNK have already gone VFR. However,
KOFK is still MVFR and believe it will remain so the the rest of
this aftn. Next round of TSRA moves into the area later this
evening. Some +TSRA may become severe in nature and be
accompanied by prolonged period of hvy rainfall into early
Wednesday morning.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for NEZ044-045-051>053-065>068-078-088-089.
IA...Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for IAZ055-056-069-079-080-090.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...DEEHazardous weather outlook, Jun 19, 3:48 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 348 PM CDT Tue Jun 19 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 348 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Isolated severe thunderstorms will be possible across much of eastern Nebraska and southwest Iowa this evening and tonight. Damaging winds and large hail will be the primary hazards. Locally heavy rain will also be possible, and some isolated flooding could occur if storms redevelop over areas that received 3 to 5 inches of rain last night and early this morning. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Thunderstorm chances will remain in the forecast Wednesday night into Thursday night. Occasional periods of heavy rain are possible. Thunderstorm chances return to part of the area Saturday and Saturday nigh and continue into early next week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed for parts of the area this evening. Fobert
In the hours before
Special weather statement, Jun 19, 5:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
509 PM CDT TUE JUN 19 2018
NEZ066-192245-
Lancaster NE-
509 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANCASTER COUNTY
UNTIL 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Hallam, or 16 miles southwest of Lincoln, moving
northeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hickman, Firth, Hallam, Roca, Sprague, Stagecoach State Recreation
Area, Olive Creek State Recreation Area and Bluestem State Recreation
Area.
LAT...LON 4070 9681 4071 9661 4053 9655 4052 9688
4053 9690
TIME...MOT...LOC 2209Z 238DEG 9KT 4060 9681
DEWALDLocal storm report, Jun 19, 5:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
528 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 W FAIRBURY 40.15N 97.28W
06/19/2018 M0.75 INCH JEFFERSON NE TRAINED SPOTTER
&&Special weather statement, Jun 19, 5:28 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 528 PM CDT TUE JUN 19 2018 NEZ088-192315- Jefferson NE- 528 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY UNTIL 615 PM CDT... At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Gilead, or 23 miles northwest of Washington, moving northeast at 5 to 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fairbury, Endicott, Jansen, Reynolds, Crystal Springs Campground, Buckley Creek Recreational Area, Camp Jefferson, Alexandria State Recreation Area and Rock Creek Station State Historical Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4031 9736 4022 9710 4005 9699 4000 9737 TIME...MOT...LOC 2227Z 231DEG 6KT 4010 9731 DEWALD
Local storm report, Jun 19, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
536 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 4 W DAYKIN 40.32N 97.37W
06/19/2018 M2.00 INCH THAYER NE TRAINED SPOTTER
AT LEAST 2 INCHES OF RAIN, STILL RAINING. RELAYED BY EM.
0515 PM HEAVY RAIN 3 W DAYKIN 40.32N 97.35W
06/19/2018 M2.00 INCH JEFFERSON NE TRAINED SPOTTER
ABOUT 3 TO 4 WEST OF DAYKIN AT LEAST 2 INCHES OF RAIN,
STILL RAINING. RELAYED BY EM.
&&
MILLERSpecial weather statement, Jun 19, 5:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
542 PM CDT TUE JUN 19 2018
NEZ066-192315-
Lancaster NE-
542 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANCASTER COUNTY UNTIL
615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Hickman, or 14 miles south of Lincoln, moving east at
15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Southeastern Lincoln, Hickman, Firth, Panama, Hallam, Roca, Sprague,
Stagecoach State Recreation Area, Wagon Train State Recreation Area,
Olive Creek State Recreation Area and Bluestem State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4069 9687 4080 9654 4053 9648 4052 9681
4052 9683
TIME...MOT...LOC 2241Z 251DEG 12KT 4061 9673
DEWALDSpecial weather statement, Jun 19, 6:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
606 PM CDT TUE JUN 19 2018
IAZ056-069-192345-
Pottawattamie-Shelby-
606 PM CDT TUE JUN 19 2018
...FUNNEL CLOUDS REPORTED IN PARTS OF NORTHEASTERN POTTAWATTAMIE AND
SOUTHEASTERN SHELBY COUNTIES...
At 604 PM CDT, there had been reports of some weak funnel clouds in
far northeast Pottawattamie county and southern Shelby county. These
are developing with showers along a weak frontal boundary. They are
not expected to touch down, but there is a small chance that they
could. If weak tornado develops with these and you are close by,
take cover.
LAT...LON 4151 9515 4145 9516 4137 9537 4149 9551
4171 9510 4160 9509 4160 9504 4150 9504
TIME...MOT...LOC 2304Z 221DEG 9KT 4154 9527
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 32 min |
| Jun 18, 7:43 PM CDT | Special Weather Statement | OAX | Knox | 32 min |
| Jun 18, 9:43 PM CDT | Special Weather Statement | OAX | Butler | 32 min |
| Jun 18, 10:11 PM CDT | Special Weather Statement | OAX | Wayne | 34 min |
| Jun 18, 10:20 PM CDT | Special Weather Statement | OAX | Saunders | 40 min |
| Jun 18, 10:37 PM CDT | Special Weather Statement | OAX | Thurston | 38 min |
| Jun 18, 11:59 PM CDT | Special Weather Statement | OAX | Douglas | 31 min |
| Jun 19, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 31 min |
| Jun 19, 6:24 AM CDT | Special Weather Statement | OAX | Colfax | 36 min |
| Jun 19, 6:29 AM CDT | Special Weather Statement | OAX | Boone | 31 min |
| Jun 19, 6:51 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 24 min |
| Jun 19, 7:15 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Jun 19, 8:00 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Jun 19, 8:48 AM CDT | Areal Flood Warning | OAX | Douglas | 3 hr |
| Jun 19, 9:44 AM CDT | River Flood Warning | OAX | Nemaha | 43 days |
| Jun 19, 9:44 AM CDT | River Flood Warning | OAX | Richardson | 36 days |
| Jun 19, 3:16 PM CDT | Flash Flood Watch | OAX | Cass, Dodge, Douglas, Gage, Jefferson, Lancaster and 6 more | 16 hr |
| Jun 19, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 65 min |
| Jun 19, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 54 min |
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 30 min |
| Jun 19, 5:09 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Jun 19, 5:28 PM CDT | Special Weather Statement | OAX | Jefferson | 47 min |
| Jun 19, 5:34 PM CDT | Areal Flood Advisory | OAX | Jefferson | 3 hr |
| Jun 19, 5:42 PM CDT | Special Weather Statement | OAX | Lancaster | 33 min |
| Jun 19, 6:07 PM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.